Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 29, NWS San Angelo, TX

March 23, 2000Fisher County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 23, 2000, 1:21 AM CST for Fisher County, Texas. It was in force for 84 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 23, 2000, 1:21 AM CST (07:21 UTC)
Expired
Mar 23, 2000, 2:45 AM CST
In force
84 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Fisher County, TX

What was reported inside it

TimeReportWhereRemark
Mar 23, 2:10 AM CSTHail 0.88Roby, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 7.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 230723
SVRSJT
TXC151-230845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
121 AM CST THU MAR 23 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FISHER COUNTY IN NORTHWEST TEXAS

* UNTIL 245 AM CST

* AT 117 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 25 MILES SOUTHWEST OF ROTAN...MOVING         
  NORTHEAST AT 20 MPH.

* THIS STORM WILL BE NEAR...
  ROTAN AT 220 AM CST.

HAILSTONES AS LARGE AS BASEBALLS ARE LIKELY WITH THIS STORM. MOVE TO AN 
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY 
FROM WINDOW S.

LAT...LON 3258 10084 3252 10017 3294 10016 3294 10064

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 11:45 PM CST, 1 hour 36 minutes earlier.

Area forecast discussion, Mar 22, 11:45 PM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1145 PM CST WED MAR 22 2000

PER MOST RECENTLY ISSUELATD TORNADO WATCH...WILL UPDATE ZONES
ACCORDINGLY.

.SJT...CAUTION ON AREA LAKES REMAINDER OF TONIGHT ALL ZONES.

19
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:43 PM CSTTornado WarningSJTSterling47 min
Mar 22, 7:03 PM CSTTornado WarningSJTFisher57 min
Mar 22, 7:55 PM CSTTornado WarningSJTSterling50 min
Mar 22, 7:57 PM CSTTornado WarningSJTFisher33 min
Mar 22, 8:06 PM CSTTornado WarningSJTFisher, Nolan54 min
Mar 22, 8:15 PM CSTSevere Thunderstorm WarningSJTCrockett60 min
Mar 22, 9:02 PM CSTSevere Thunderstorm WarningSJTFisher28 min
Mar 22, 9:59 PM CSTSevere Thunderstorm WarningSJTCrockett31 min
Mar 23, 12:06 AM CSTSevere Thunderstorm WarningSJTSterling69 min
Mar 23, 1:02 AM CSTSevere Thunderstorm WarningSJTIrion103 min
Mar 23, 1:08 AM CSTSevere Thunderstorm WarningSJTSterling67 min
Mar 23, 1:58 AM CSTSevere Thunderstorm WarningSJTCoke, Tom Green92 min
Mar 23, 2:18 AM CSTFlash Flood WarningSJTFisher3 hr
Mar 23, 2:44 AM CSTSevere Thunderstorm WarningSJTIrion16 min
Mar 23, 3:29 AM CSTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.